Social Psychologist & Personal Advisor
Below is Dr Matt's Answer
Talk to Dr Matt!
|Come visit Dr Matt at Facebook!|
|"With every conscious choice to draw near to God's Light and Love,
self-control is gradually acquired; the desire to indulge in darkness diminishes
in direct proportion to the Light that shines in you and the Love that comes from you.
As Divine Love and Light grow brighter and brighter with each
conscious choice to draw nearer to Light and Love,
the desire to do dark deeds disappears."
~ Matt Moody
I'm 37 and single. I live in Atlanta. For the last 5 years, I've been taking the drug "Ativan" for my feelings of anxiety. I don't think I'm addicted, but the fact is that I cannot cope with the world without it. I even look forward to the times I take it, and I sometimes double the dose when I really want to escape the harsh realities of life.
My question is, if I try to get off this drug, what can I expect in terms of withdrawal side effects?
I do not prescribe or encourage the taking of any drug to relieve psychological and emotional troubles. My expertise is in helping people effectively meet Life's Challenges--to include eliminating emotional and psychological distress--without taking drugs.
Ativan is the brand name for Lorazepam; it is an anti-anxiety agent. Ativan is a mild tranquilizer, sedative, and central nervous system depressant. Ativan reduces a person’s level of consciousness, altering the normal ability to think and be fully aware of present surroundings.
Ativan can be addictive--both psychologically and physically. Individuals can develop an addiction to Ativan because it produces feelings of well-being.
Withdrawal symptoms due to discontinuance are similar to those associated with barbiturates and alcohol. More severe withdrawal symptoms may occur with those who have taken Ativan over an extended period of time--or have taken excessive doses. The more extreme withdrawal symptoms may include but are not limited to:
Ariel, have you tried to stop taking Ativan before? If so, did you experienced any of these listed symptoms? Do you plan your daily activities around taking this drug? If you are addicted to Ativan, could you admit it? Have you ever tried to get multiple prescriptions from different doctors to satisfy a craving to take more Ativan?
Talk to me and I will help you. If I don't hear from you, then I invite you to read the following pages at my website:
** The key to solving all emotional and psychological problems in life is centered in the Heart.
The info at the previous webpages (click the hyperlinks) will introduce you to True Principles that will absolutely aid you in successfully kicking any addiction to Ativan--or any other drug to include the socially-accepted drug called alcohol.
"With every conscious choice to draw near to God's Light and Love,
If you want more than an introduction to the True Principles of which I speak, the complete explanation that will guide you through all Life Challenges, is given in my book, Changing Your Stripes.
All the best,
Matt Moody, Ph.D.
* * * * * * *
Dr. Matt offers telephone counseling that will fix your problems fast!
The Greatest Prize
The book, "Changing Your Stripes" presents principles for getting out of
"Mastering a challenging situation
"Changing Your Stripes," teaches you the principles that lead to lasting change,
If these principles resonate and ring true,
Changing Your Stripes is a